U.S. doctors online nowAsk doctors free
Edinburg, TX
A 39-year-old female asked:

I am experiencing trouble exercising with lupus; even the smallest amount of exercise brings on a flare for days. i have gained 30lbs since taking prednisone. what shouldi do?

3 doctor answers4 doctors weighed in
Dr. George Arcos
Pain Management 39 years experience
Program: The goal is to mange the joint inflammation.Green tea , has catechins which reduce joint pain, add lemon (ascorbic acid).Fresh corn has beta-crytoxanthins also reduce joint pain.Fish oil supplements and ha (hyaluronic acid) help. Special compounded creams , voltaren gel, or flector patches (diclofenac) may help pain. Avoid weight-bearing exercises; do yoga, pilates, aquatic exercise and walking.
Dr. Ronald Krauser
A Verified Doctoranswered
Rheumatology 53 years experience
See details: Stay away from these alternative medicine pseudo-solutions. The disease activity needs better control especially if you are requiring Prednisone doses that are that high. I see you are on Methotrexate but you may need to increase the dose. Benlysta (belimumab) is another good option. You need to have a serious conversation with the doctor who manages your lupus.
Dr. Tracy Lovell
Internal Medicine - rheumatology 22 years experience
See below: Agree with dr. Krauser's comments. I noticed that you are not Plaquenil (hydroxychloroquine) which is what we call maintenance drug for lupus. Secondly, while Prednisone can make you gain weight, other factors maybe at play such as obstructive sleep apnea. Your statement regarding small amounts of exercise causing flares, makes me wonder if you have coexistant fibro or simple deconditioning. See your rheum.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.